Reply to C. Tsallis’ “Conceptual Inadequacy of the Shore and Johnson Axioms for Wide Classes of Complex Systems”
dc.contributor.author | Pressé, Steve | |
dc.contributor.author | Ghosh, Kingshuk | |
dc.contributor.author | Lee, Julian | |
dc.contributor.author | Dill, Ken A. | |
dc.contributor.department | Department of Physics, School of Science | en_US |
dc.date.accessioned | 2016-03-23T14:02:37Z | |
dc.date.available | 2016-03-23T14:02:37Z | |
dc.date.issued | 2015-07 | |
dc.description.abstract | In a recent PRL (2013, 111, 180604), we invoked the Shore and Johnson axioms which demonstrate that the least-biased way to infer probability distributions {pi} from data is to maximize the Boltzmann-Gibbs entropy. We then showed which biases are introduced in models obtained by maximizing nonadditive entropies. A rebuttal of our work appears in entropy (2015, 17, 2853) and argues that the Shore and Johnson axioms are inapplicable to a wide class of complex systems. Here we highlight the errors in this reasoning. | en_US |
dc.eprint.version | Final published version | en_US |
dc.identifier.citation | Pressé, S., Ghosh, K., Lee, J., & Dill, K. A. (2015). Reply to C. Tsallis’“Conceptual Inadequacy of the Shore and Johnson Axioms for Wide Classes of Complex Systems”. Entropy, 17, 5043-5046. doi:10.3390/e17075043. | en_US |
dc.identifier.uri | https://hdl.handle.net/1805/8982 | |
dc.language.iso | en_US | en_US |
dc.publisher | MDPI | en_US |
dc.relation.isversionof | 10.3390/e17075043 | en_US |
dc.relation.journal | Entropy | en_US |
dc.rights | Attribution 3.0 United States | |
dc.rights.uri | https://creativecommons.org/licenses/by/3.0/us | |
dc.source | Publisher | en_US |
dc.subject | nonadditive entropies | en_US |
dc.subject | nonextensive statistical mechanics | en_US |
dc.subject | strongly correlated random variables | en_US |
dc.title | Reply to C. Tsallis’ “Conceptual Inadequacy of the Shore and Johnson Axioms for Wide Classes of Complex Systems” | en_US |
dc.type | Article | en_US |